MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 60; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S601
Medical Device Problem Codes Premature Discharge of Battery (1057); High Capture Threshold (3266)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the description for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.
 
Event or Problem Description
It was reported that six months earlier the pacemaker battery status was at one a half years remaining.A recent device interrogation found the battery was now at end of life (eol).It was suspected that the clinic was using auto-capture for atrial fibrillation (af) bradycardia, and the patient's electrocardiogram status changed from half a year ago.It was thought that that eol might have been reached in half a year due to the continuation of high outputs and af fusion beats which may have caused the automatic threshold test to not be successful.The field representative suggested immediate replacement of the pacemaker, however the physician decided to postpone this procedure until a later date due to the covid-19 pandemic and that the patient has an intrinsic beat.At this time the pacemaker remains in service and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that battery status indicators were different than expected based on information provided to boston scientific.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please refer to the description for more information regarding the specific circumstances of this event.Please note this pacemaker's battery was designed to estimate remaining longevity (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.Patient code 3191 captures the reportable event of surgery.
 
Event or Problem Description
Additional information was received that the pacemaker was explanted and successfully replaced.No additional adverse patient effects were reported.

Brand Name
ALTRUA 60
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key10668006
Report Number2124215-2020-20548
Device Sequence Number19473347
Product Code LWP
UDI-Device Identifier00802526484469
UDI-Public00802526484469
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/26/2012
Device Model NumberS601
Device Catalogue NumberS601
Device Lot Number147614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR